Hail, Lawrence
- When
- June 16, 3:05 AM MST
- Where
- Lawrence County, Spearfish
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.500, -103.850
Severe storms developed during the overnight and early morning hours as an upper level disturbance crossed the area. Hail to the size of quarters were reported with the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Severe storms developed during the overnight and early morning hours as an upper level disturbance crossed the area. Hail to the size of quarters were reported with the storms. Heavy rain also fell across the area, with one to three inches reported across portions of Butte County eastward to Haakon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 16, 1:30 AM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 230 AM MDT SAT JUN 16 2007 .DISCUSSION...THE LEADING EDGE OF THE FIRST OF TWO SIGNIFICANT SHORT WAVES IS CURRENTLY MOVING INTO NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA AND HAS KICKED OFF SOME SEVERE CONVECTION EARLY THIS MORNING. THIS CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE NORTHERN HALF OF THE RAPID CITY CWFA MORE OR LESS INTACT THROUGH THE EARLY MORNING HOURS. GOOD LOW LEVEL THETA E ADVECTION AND A FAVORABLE LOW LEVEL WIND PROFILE ARE SUPPORTIVE OF SUPERCELL DEVELOPMENT. TODAY AND TONIGHT...A NEARLY STATIONARY FRONTAL BOUNDARY LIES ALONG THE NEBRASKA/SOUTH DAKOTA BORDER THIS MORNING...WITH DRIER AIR TO THE NORTH. A FAST ZONAL FLOW DOMINATES NORTHERN TIER OF STATES. WV IMAGERY SHOWS A SIGNIFICANT SHORT WAVE MOVING THROUGH EASTERN MONTANA AND ANOTHER LARGER SHORT WAVE MOVING QUICKLY ONTO THE PACIFIC NORTHWEST COAST. SUNDAY AND SUNDAY NIGHT...THE THREAT FOR STORMS WILL CONTINUE SUNDAY ...ESPECIALLY FOR AREAS FROM THE HILLS EASTWARD. THE MAIN PACIFIC SHORT WAVE IS FORECAST TO CROSS THE NORTHERN ROCKIES AND A COLD FRONT SETS UP ACROSS WESTERN SD. SEVERE STORMS LOOK POSSIBLE EAST OF THE HILLS LATER IN THE DAY. MONDAY...DRY COOL CONDITIONS WILL DOMINATE BEHIND THE PACIFIC COLD FRONT. BREEZY CONDITIONS EARLY IN THE DAY WILL LET UP A BIT BY AFTERNOON. EXTENDED...FOR TUESDAY/WEDNESDAY...UPPER RIDGE WILL BUILD OVER THE WEST WITH FALLING HEIGHTS TO THE EAST. CWA WILL HAVE NORTHWEST FLOW ALOFT...WITH THE BEST WAVE PASSING THROUGH THE AREA TUESDAY NIGHT. THE RESULT WILL BE A CHANCE OF -TSRA. TEMPERATURES WILL BE NEAR NORMAL. && .AVIATION...EXPECT MVFR CIGS OVER THE BLACK HILLS TO MIX OUT THIS MORNING. NOCTURNAL TSRA ACTIVITY ACROSS SE MT/NW SD WILL DISSIPATE AS IT MOVES EAST THIS MORNING...WITH MVFR CIGS/VSBYS NEAR STORMS. VFR CONDITIONS THEN EXPECTED BY MIDDAY MOST AREAS...WITH ADDITIONAL CONVECTION LATER THIS AFTERNOON AND EVENING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD... WY... && DC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1121 AM MDT FRI JUN 15 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-161300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1121 AM MDT (1221 PM CDT) FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR A STORM OR TWO TO BECOME SEVERE LATE THIS AFTERNOON OR EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA IN THE VICINITY OF A STALLED OUT COLD FRONT. LARGE HAIL WILL BE THE MAIN THREAT WITH ANY STRONGER STORMS. FURTHER THUNDERSTORM DEVELOPMENT IS POSSIBLE OVERNIGHT ACROSS NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEAK UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA DURING THE AFTERNOON AND EVENING...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. A STRONGER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION ON SUNDAY AND INTO MONDAY. ON SUNDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WESTERN AND CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 91 km away, was scanning. The volume nearest the first event began at 10:06 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27342, 27345, 27346, 27347, 27349, 27352, 27353.